Health unit reports increase in overdoses in Perth
Fentanyl pills are shown in an undated police handout photo. (THE CANADIAN PRESS/HO)
OTTAWA -- Three people have died of suspected drug overdoses in the Perth area this month.
The Leeds, Grenville and Lanark District Health Unit says through the overdose early warning and surveillance system, officials have seen an increase in overdoses in the Perth area in May.
The health unit says the recent overdoses appear to be related to a toxic batch of “purple fentanyl” powder.
In a statement, the health unit adds “the stress, uncertainty and anxiety associated with the COVID-19 pandemic may lead to increased substance use amongst vulnerable populations.”
The Leeds, Grenville and Lanark District Health Unit encourages people who use substances to continue to engage with harm reduction services for single use equipment, naloxone and further access to services and referrals.
Residents are urged to carry a naloxone kit, call 911 in the event of an overdose, avoid mixing substances and do not use drugs alone.